MAUDE Adverse Event Report: ETHICON ENDO-SURGERY, LLC. OPT BLADELESS 12X150 STABILITY; LAPAROSCOPE, GENERAL AND PLASTIC SURGERY

ETHICON ENDO-SURGERY, LLC. OPT BLADELESS 12X150 STABILITY; LAPAROSCOPE, GENERAL AND PLASTIC SURGERY
Catalog Number 2B12XT
Health Effect - Clinical Code No Code Available (3191)
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(4).Only event year known: 2017.Photographic evaluation: upon visual inspection of the picture, a duckbill appears to be inside of the patient, it appears like it was detached from the sleeve and fell into the body cavity.The photos do not provide enough evidence to determine root cause.Hands on analysis should provide the evidence necessary to confirm the root cause.As a lot/batch was not provided, a device history could not be performed.Additional information received: the patient¿s surgery was 3 months ago, not 3 weeks ago the patient had had previous surgery in (b)(6) in 2014.They do not know if the seal came from that surgery.The (b)(6) market has new and reprocessed ethicon trocars at the time.They believe it is from a 2b12xt, there were no patient symptoms.Only the seal was found during the lysis of adhesions procedure.In 2014 the patient had a gastric sleeve procedure at (b)(6).The patient had a lysis of adhesions on (b)(6) 2017 at (b)(6).The patient then returned for a laparoscopic gastric bypass in (b)(6) 2017.The patient had multiple adhesions during the lysis of adhesions procedure and this surgery lasted approximately three hours.There were multiple 12mm ports used.It is unknown what port/trocar the seal became detached from or during which surgical procedure.The patient was obese.During the lysis of adhesions procedure, a gore biopatch mesh 8x8 centimeter was implanted.It is unknown how this mesh was passed into the patient.There were no large instruments passed through the trocar during this procedure.None of the 12mm trocars are reprocessed as (b)(6).During the laparoscopic gastric bypass in (b)(6), the camera port was inserted and the seal was found sitting in the omentum.The seal was removed and seemed intact.The seal was sent to risk management.The patient had no signs or symptoms related to the retained trocar seal and discovering the seal was an incidental finding.Attempts are being made to obtain the following information.To date no response has been provided.If further details are received at a later date a supplemental medwatch will be sent.Is a redacted op-note for the gastric sleeve and lysis of adhesions procedures available? how was the gore biopatch mesh passed into the patient? we received notification that the device will not be returning.Will the seal be returning for evaluation?.
 
Event or Problem Description
It was reported that three weeks after the patient had a laparoscopic lysis of adhesions, the patient had a robotic laparoscopic gastric bypass and the doctor discovered a trocar seal on the omentum, inside the patient.The seal was removed from the patient.The second procedure was completed with no consequence to the patient.
 
Additional Manufacturer Narrative
(b)(4).Additional information was requested and the following was obtained: is a redacted op-note for the gastric sleeve and lysis of adhesions procedures available? no how was the gore biopatch mesh passed into the patient? the gore mesh was passed through the 12mm trocar.Will the seal be returning for evaluation? please send instructions.
 
Additional Manufacturer Narrative
(b)(4).Date sent: 04/23/2018.Additional information was requested and the following was received: is the 2b12xt reprocessed at flint? they have reprocessed b12lt trocars.Not sure about xt.
 
Additional Manufacturer Narrative
(b)(4).Date sent: 07/05/2018.Batch # unknown.Device analysis: the analysis results that only the duckbill seal of the 2b12xt device was returned.There was no damage noted.Because this was the only component returned, no further analysis could be conducted.One potential cause for the damage found may be the snagging of an instrument during insertion.  no conclusion could be reached as to why the customer had this issue.Device history lot: no information was provided to perform the dhr review.We did not receive a batch or lot number for the product involved in this complaint.Therefore, we were unable to check manufacturing records for any related non-conformances.

Brand Name
OPT BLADELESS 12X150 STABILITY
Common Device Name
LAPAROSCOPE, GENERAL AND PLASTIC SURGERY
Manufacturer (Section D)
ETHICON ENDO-SURGERY, LLC.
475 calle c
guaynabo 00969
MDR Report Key7156920
Report Number3005075853-2018-07007
Device Sequence Number96786
Product Code GCJ
UDI-Device Identifier20705036014277
UDI-Public20705036014277
Combination Product (Y/N)N
Initial Reporter StateMI
Initial Reporter CountryUS
PMA/510(K) Number
K122512
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative
Initial Reporter Occupation Other
Type of Report Initial,Followup,Followup,Followup
Report Date (Section B) 12/05/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number2B12XT
Device Lot NumberUNKNOWN
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer03/15/2018
Initial Date Received by Manufacturer 12/05/2017
Supplement Date Received by Manufacturer01/09/2018
04/10/2018
07/04/2018
Initial Report FDA Received Date01/02/2018
Supplement Report FDA Received Date01/23/2018
04/23/2018
07/05/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1